MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 FULL KIT 20G X 10 CM WITH BIOPATCH AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 FULL KIT 20G X 10 CM WITH BIOPATCH AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Break (1069); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported length of midline catheter sheared off during insertion, requiring or to remove form vein.Here is one for a broken midline that required surgery to remove the piece that broke off.Additional information 06/05/2024: it was reported the adverse event that the patient experienced was having to go to the or to have the retained length of catheter removed from her arm.This was a surgery that she otherwise would not have needed.She tolerated the surgery well and i do not know of any other complications.The iv therapy nurse was attempting to place the midline when they encountered resistance.They tried to remove the catheter from the patient but when they pulled it out, they noticed that a part of the catheter was still in the patient.The md was notified and the patient had an x-ray done that showed the piece of the catheter in the patient¿s vein.Surgery was emergently ordered and the patient was in the or soon after that.The catheter piece wasn't in her arm for more than a couple hours at most.Additional information provided 06/19/2024: patient was admitted starting (b)(6) 2024.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a break in the catheter was confirmed.The product returned for evaluation was two 10 cm catheters from 20 ga powerglide pro devices.The investigation findings are consistent with catheter damage caused by contact with a sharp-edged instrument such as a needle.The returned product sample was evaluated and a break in the catheter was observed towards the distal end of the catheter of sample 1.Observations of sample 2 revealed nothing remarkable along the length of the catheter.No use residues were observed along sample 2.Microscopic examination of the catheter break of sample 1 confirmed it was typical of contact with a needle, and the characteristics observed which supported this type of failure included: the fracture surface was reflective in nature and contained a striated pattern.This can occur due to pattern transfer of the sharpened edge typically found on the bevel of a needle.The fracture edges were sharply formed and had planar (flat) surfaces.The damage also contained the overall shape of a chevron 'v'.This shape is common to many needle bevels, and this shape is often transferred onto the catheter when punctured by a needle.It appeared likely that the catheter was damaged by contact with the integrated introducer needle during device insertion.An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description
It was reported length of midline catheter sheared off during insertion, requiring operating room to remove form vein.Here is one for a broken midline that required surgery to remove the piece that broke off.Additional information 06/05/2024: it was reported the adverse event that the patient experienced was having to go to the operating room to have the retained length of catheter removed from her arm.This was a surgery that she otherwise would not have needed.She tolerated the surgery well and i do not know of any other complications.The iv therapy nurse was attempting to place the midline when they encountered resistance.They tried to remove the catheter from the patient but when they pulled it out, they noticed that a part of the catheter was still in the patient.The md was notified and the patient had an x-ray done that showed the piece of the catheter in the patient¿s vein.Surgery was emergently ordered and the patient was in the operating room soon after that.The catheter piece wasn¿t in her arm for more than a couple hours at most.Additional information provided 06/19/2024: patient was admitted starting (b)(6) 2024.

Brand Name
FULL KIT 20G X 10 CM WITH BIOPATCH AND PROBE COVER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key19595085
Report Number3006260740-2024-03227
Device Sequence Number3980430
Product Code FOZ
UDI-Device Identifier00801741140686
UDI-Public(01)00801741140686
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberN/A
Device Catalogue NumberF320108PT
Device Lot NumberREJN3798
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2024
Supplement Date Received by Manufacturer08/21/2024
Initial Report FDA Received Date06/24/2024
Supplement Report FDA Received Date08/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale